Open Access
Translator Disclaimer
2015 Truncation Method For Random Bounded Self-Adjoint Operators
K. Kumar
Banach J. Math. Anal. 9(3): 98-113 (2015). DOI: 10.15352/bjma/09-3-7


This article addresses the following question; 'how to approximate the spectrum of random bounded self-adjoint operators on separable Hilbert spaces'. This is an attempt to establish a link between the spectral theory of random operators and the rich theory of random matrices; including various notions of convergence. This study tries to develop a random version of the truncation method, which is useful in approximating spectrum of bounded self-adjoint operators. It is proved that the eigenvalue sequences of the truncations converge in distribution to the eigenvalues of the random bounded self-adjoint operator. The convergence of moments are also proved with some examples. In addition, the article discusses some new methods to predict the existence of spectral gaps between the bounds of essential spectrum. Some important open problems are also stated at the end.


Download Citation

K. Kumar. "Truncation Method For Random Bounded Self-Adjoint Operators." Banach J. Math. Anal. 9 (3) 98 - 113, 2015.


Published: 2015
First available in Project Euclid: 19 December 2014

zbMATH: 06430446
MathSciNet: MR3296127
Digital Object Identifier: 10.15352/bjma/09-3-7

Primary: 47B80
Secondary: 47B15 , 47H40

Keywords: Random operators , spectrum , truncation

Rights: Copyright © 2015 Tusi Mathematical Research Group


Vol.9 • No. 3 • 2015
Back to Top